Vol. 43, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Slices, multiplicity, and Lebesgue area

Wilfred Dennis Pepe and William P. Ziemer

Vol. 43 (1972), No. 3, 701–710
Abstract

For a large class of k dimensional surfaces, S, it is shown that the Lebesgue area of S can be approximated by the integral of the k 1 area of a family, F, of k 1 dimensional surfaces that cover S. The family F is regarded as being composed of the slices of the surface S. In addition, a topological characterization of a certain multiplicity function is given. This multiplicity function when integrated with respect to k dimensional Hausdorff measure, yields the Lebesgue area of f.

Mathematical Subject Classification 2000
Primary: 28A75
Secondary: 49F25
Milestones
Received: 25 August 1971
Published: 1 December 1972
Authors
Wilfred Dennis Pepe
William P. Ziemer